File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Application of matched asymptotic expansions to the free vibration of a hermetic shell

TitleApplication of matched asymptotic expansions to the free vibration of a hermetic shell
Authors
Issue Date1998
PublisherElsevier Ltd. The Journal's web site is located at http://www.elsevier.com/locate/jsvi
Citation
Journal of Sound and Vibration, 1998, v. 209 n. 4, p. 593-607 How to Cite?
AbstractThe low frequency branch of the torsion free axisymmetric modes of thin cylindrical shell with hemispherical caps vibrating in vacuo is investigated using membrane approximation. The joint conditions needed at the seams are derived by taking the effect of bending into account in narrow bending layers, using the method of matched asymptotic expansions. A closed form equation is obtained for the normal frequencies. The mode structure exhibits finite jumps in the normal displacement across the seams, which are smoothed over in the bending layers. The normal frequencies are obtained numerically for general shapes and approximately for elongated shapes. Comparisons with the finite element method shows good agreement. © 1998 Academic Press Limited.
Persistent Identifierhttp://hdl.handle.net/10722/156681
ISSN
2015 Impact Factor: 2.107
2015 SCImago Journal Rankings: 1.494
References

 

DC FieldValueLanguage
dc.contributor.authorWong, SKen_US
dc.contributor.authorSze, KYen_US
dc.date.accessioned2012-08-08T08:43:30Z-
dc.date.available2012-08-08T08:43:30Z-
dc.date.issued1998en_US
dc.identifier.citationJournal of Sound and Vibration, 1998, v. 209 n. 4, p. 593-607en_US
dc.identifier.issn0022-460Xen_US
dc.identifier.urihttp://hdl.handle.net/10722/156681-
dc.description.abstractThe low frequency branch of the torsion free axisymmetric modes of thin cylindrical shell with hemispherical caps vibrating in vacuo is investigated using membrane approximation. The joint conditions needed at the seams are derived by taking the effect of bending into account in narrow bending layers, using the method of matched asymptotic expansions. A closed form equation is obtained for the normal frequencies. The mode structure exhibits finite jumps in the normal displacement across the seams, which are smoothed over in the bending layers. The normal frequencies are obtained numerically for general shapes and approximately for elongated shapes. Comparisons with the finite element method shows good agreement. © 1998 Academic Press Limited.en_US
dc.languageengen_US
dc.publisherElsevier Ltd. The Journal's web site is located at http://www.elsevier.com/locate/jsvien_US
dc.relation.ispartofJournal of Sound and Vibrationen_US
dc.titleApplication of matched asymptotic expansions to the free vibration of a hermetic shellen_US
dc.typeArticleen_US
dc.identifier.emailSze, KY: kysze@hku.hken_US
dc.identifier.authoritySze, KY=rp00171en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.scopuseid_2-s2.0-0042599112en_US
dc.identifier.hkuros31527-
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-0042599112&selection=ref&src=s&origin=recordpageen_US
dc.identifier.volume209en_US
dc.identifier.issue4en_US
dc.identifier.spage593en_US
dc.identifier.epage607en_US
dc.publisher.placeUnited Kingdomen_US
dc.identifier.scopusauthoridWong, SK=7404589554en_US
dc.identifier.scopusauthoridSze, KY=7006735060en_US

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats